You are here:

Dermatology/Hand Eczema/Dermetitis


I have been suffering with hand eczema for 8 years now. It started after the birth of my daughter and I've had it ever since. For awhile it was really bad, but with a lot of changes it's only really bad during July-September. I've had allergy tests which ended up being in-conclusive because I ended up having an allergy in the tape they used. I kept the allergy test on my back for 2 days instead of 3 and there was no reaction to the patches just where the tape was. I do have allergies to latex and band-aids, etc. I use steroid creams which do help, but during the summer months nothing works. I where non latex gloves when I wash dishes, shower, wash my hair, anything that involves water and soap. I avoid milk almost at all costs as well. I also use creams for eczema, mainly cetaphil...I have a dermatologist who will prescribe me anything to try,  the only thing is that drugs that work have really bad side affects, especially long term. I tried an oral drug prednisone or something like that, but it's side affects are bad and my hands are only bad for about 3 months a year...I work in retail and don't touch cleaners or anything that would be irritating to my hands. My hands just get so itchy that I scratch them until they're bleeding in my sleep and then to get them healed is almost impossible. All I know is I cannot manage my hands during the summer months. I hope you can help me or give me some guidance as to what could be causing this and also what I can do or get to help. Thank you so much in advance....Jen

Nicadan™ tablets are a specially formulated dietary supplement containing natural ingredients with anti-inflammatory properties. I would try this
Prescription medication as it has few side effects and is not a steroid. I would also try Elidel cream which is an anti- inflammatory and a non-steroid. I would also try CeraVe Cream which is OTC and use it every time you wash your hands. I would also have your doctor give you samples of prescription moisturizers like Hylatopic, or Eletone, and any others he/she has.


All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.